Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 268, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 4, 2001, 5:14 PM CDT for Lauderdale County, Alabama. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2001, 5:14 PM CDT (22:14 UTC)
- Expired
- Jun 4, 2001, 5:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Lauderdale County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:35 PM CDT | Thunderstorm Wind 50 E | Countywide, AL | Several trees were knocked down throughout Lauderdale County. Some of the trees fell across and temporarily blocked roads. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1202 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
791 WUUS54 KBMX 042215 SVRBHM ALC077-042245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 514 PM CDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAUDERDALE COUNTY IN NORTHWEST ALABAMA * UNTIL 545 PM CDT * AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTH CENTRAL LAUDERDALE COUNTY... MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CLOVERDALE...ZIP CITY...AND RURAL NORTH CENTRAL LAUDERDALE COUNTY. ADDITIONAL THUNDERSTORMS WILL MOVE INTO LAUDERDALE FROM THE SOUTH DURING THE WARNING TIME. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3500 8783 3487 8768 3502 8743 3505 8767
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:30 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 4, 3:30 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 330 PM CDT MON JUN 04 2001 AIRMASS WILL REMAIN VERY MOIST AND UNSTABLE UNTIL A FRONT MOVES THROUGH THE FORECAST AREA ON THURSDAY. UNTIL THEN...WILL GO WITH RELATIVELY HIGH POPS...ESPECIALLY FOR THE AFTERNOON AND EVENING HOURS. IN THE THE EXTENDED PERIOD WILL CONTINUE A DRY FORECAST...FOR NOW...FRIDAY THROUGH MONDAY...BEHIND THE FRONT AND SHORT-WAVE TROUGH. (70) HASV 069/084 068/080 065 4646 BHM 070/086 070/082 067 4646 MGM 070/089 070/087 069 4646 .BHM...NONE.
In the hours before
Special weather statement, Jun 4, 11:30 AM CDT, 5 hours 44 minutes before
ALZ001>038-040>050-050000- HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1130 AM CDT MON JUN 4 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A VERY MOIST AND UNSTABLE ATMOSPHERE WILL BE IN PLACE ACROSS THE STATE TODAY. WITH TEMPERATURES RISING TO NEAR 90 DEGREES...SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS THE REGION. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE MARGINAL SIZED HAIL AND STRONG DAMAGING WINDS. AN AREA SOUTH OF A LINE FROM HAMILTON TO TALLADEGA TO AUBURN SEEM TO HAVE THE GREATEST THREAT OF STRONG TO SEVERE STORMS...WITH THE ENTIRE STATE SUSCEPTIBLE TO STRONG THUNDERSTORMS. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY TODAY. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 3, BIRMINGHAM IS 4, MONTGOMERY IS 5, FOR MORE INFORMATION AND A DESCRIPTION OF WHAT IS A WET MICROnBURST SEE OUR WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/BMX
Local storm report, Jun 4, 5:06 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
506 PM CDT MON JUN 04 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
230 PM MURBURY AL WIND DAMAGE
06/04/01 AUTAUGA POST OFFICE REPORTED A
FEW TREES DOWN IN
MURBURY.
310 PM PRATTVILLE AL WIND DAMAGE
06/04/01 AUTAUGA S.O. REPORTED TREES DOWN
AT CR 57&10, CR 19 JUST
NORTH OF HWY 14. POWER
LINES DOWN ON CR 47.
330 PM WETUMPKA AL 0.75 INCH HAIL
06/04/01 ELMORE SPOTTER REPORTED DIME
SIZED HAIL.
335 PM WETUMPKA AL WIND DAMAGE
06/04/01 ELMORE HAM REPORTED A FEW TREES
DOWN NEAR WETUMPKA.
350 PM 13NE WETUMPKA AL WIND DAMAGE
06/04/01 ELMORE EMA REPORTED A FEW TREES
DOWN IN NE PORTION OF
COUNTY.
440 PM GUIN AL WIND DAMAGE
06/04/01 T MARION A COUPLE TREES DOWN IN
GUIN. REPORTED BY GUIN
P.D.The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:08 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 37 min |
| Jun 4, 1:58 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton | 47 min |
| Jun 4, 2:09 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 51 min |
| Jun 4, 2:44 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 46 min |
| Jun 4, 3:13 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 47 min |
| Jun 4, 3:23 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 52 min |
| Jun 4, 4:28 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 32 min |
| Jun 4, 5:43 PM CDT | Severe Thunderstorm Warning | BMX | Limestone, Madison, Morgan | 32 min |
| Jun 4, 6:17 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 28 min |
| Jun 4, 6:36 PM CDT | Severe Thunderstorm Warning | BMX | Jackson | 39 min |
| Jun 4, 6:43 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.